Alert archive / New Jersey / Special Marine Warnings in 2002
Special Marine Warning 30, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at May 12, 2002, 10:48 PM EDT. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2002, 10:48 PM EDT (02:48 UTC)
- Expired
- May 12, 2002, 11:45 PM EDT
- In force
- 57 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at May 12, 7:50 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, May 12, 7:50 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 750 PM EDT SUN MAY 12 2002 GOING TO UPDATE ZONES TO CLR THE WATCH IN THE PHL METRO AREA. ALSO PCPN UPSTREAM IS PRETTY SPARSE AND WE/LL GO MORE OPTIM FOR THE NEAR TERM...PCPN SHLD PICK UP LTR OVRNGT. TFG PREV AFD*********************************************************** CUR 12Z FCST PKG HAS CHANGED LTL FROM PREV RUNS. INIT CDFNT GETS TO PHL TWD 12Z THIS MRNG B4 STALLING AND THEN 2NDRY LOW DVLPS IN RESPONSE TO SHARPENING TROF TO OUR W. SOAKING RAINS APR LIKELY FOR OUR CWA WHICH SHLD PUT ANOTHER DENT IN OUR DROUGHT. QUES THO WILL BE WILL IT BE TOO MUCH OF A GOOD THING. RAIN SHLD END S TO N MON NGT WITH THE CHC OF SOME INSTAB SHRAS UP N ON TUE. SWRN THIRD OF OUR CWA APRS TO BE UNDER THE GUN FOR THE THREAT FOR SVR WX LATER THIS AFTN AND FIRST HALF OF THIS EVE. WIND FIELD INCRS AS THE DAY WEARS ON WITH LLJ MOVG EWD THIS EVE. REGION HAS CLRG AND 80+ TEMPS AND UPR 60S DEWPTS ARE ADVECTING INTO THIS RGN. QUES WILL BE WHETHER SQUALL LINE IN OH/WRN PA CAN MOVE E FAST ENUF TO CAUSE SVR WX. LINE SHLD STILL ARRIVE IN ERLY EVE TIME FRAME WHICH GIVES US ENUF INSTAB TO CONT ENHANCED WORDG. ATTM THERE HAS NOT BEEN MUCH SRN EXTENSION TO IT AS STGST PVA IS TWD THE N AND IT APRS TO BE MOVG INTO MURKIER AIR. OF EQUAL CONCERN ARE ROGUE CELLS PRECEDING IT AS IS THE CASE WITH THE ONE EXITING WV ATTM. WHL THE WIND FIELDS ALF ARE UNIDIRECTIONAL IMPLYING BOWS/STRAIGHT LINE...THERE IS ENUF FCSTD HEL/CAPES (NOW THAT AIR MASS HAS RESPONDED) TO WORRY ABT THE LONE HORSEMEN. FTHR TO THE N THEY HAVE REMAINED SOCKED IN AND WITH CONVECTION LINING W TO E ACRS NRN OH AND LOW PRES MOVG EWD THEY APR SAFE FROM ANY SVR WX THREAT...BUT COULD GET SOME HVY RAIN (SAME FOR MON AND ERLY MON NGT). TO THAT END WE LIKE THE ETA BETTER AS IT HAS THE SRNMOST POSN OF THE WRMFNTL BNDRY. NRNMST CTYS ARE UNDER THE GUN FOR HVY PCPN...BUT 6 HR FFG FOR OUR NRN CTYS ARE CUR BTWN 3.5 AND 4.0 INCHES. MDLS ARE PRETTY CLS BY 12Z MON STALLING CDFNT ALONG MASON/DIXON LINE...ACY EXPRESSWAY CORRIDOR. AVN/NGM THEN LIFT THE LOW FTHR NW THAN THE ETA. GIVEN THE AVN ALRDY SEEMS TO HAVE A NWD BIAS TDY AND ITS MOS GUID AGREES MORE WITH THE ETA...WE ARE LEANING TWD THE ETA SOLN. LOOKS LIKE A SOAKING RAIN FOR TMRW N OF THE BNDRY WITH EMBEDDED TSRA (BASED ON FCSTD SI AND NEG ELEVATED LI/S. SERN SLIVER OF OUR CWA MAY STILL BE UNDER THE GUN FOR SOME SVR WX IF THEY COULD SEE SOME SUNSHINE. LLJ SINKS SWD OF OUR CWA BY 18Z (AT LEAST FCSTD TO) AND THIS SHLD PUT US NR THE NRN EDGE OF THE SVR PTNL. OTRWISE STGST DVRG ALF AND FCSTD OMEGA PEAKS DURG THE AFTN. FFG CUR IS PRETTY HIGH AND IT WOULD APR JUST A COUPLE OF OUR FLASHIER STREAMS MIGHT GO OVR IF MDL BASINWIDE AVGS OF 1 TO 3 INCHES COME TO FRUITION WILL LET MID SHIFT REACCESS BASED ON HOW MUCH PCPN FALLS THRU TNGT. LOW GETS CRANKING MON NGT AND STARTS LIFTING NEWD FROM DELMARVA CST. BASED ON FCSTD THETA E ADVT...WE/LL KEEP THE MNTN OF PCPN THE LONGEST IN NRN ZNS...BUT END IT FROM S TO N ELSW (MAINLY DURG THE EVE) AS DRY SLOT MOVES NWD. AS MNTND ABV...WE WILL CONT THE CHC OF SHRAS ACRS OUR NRN ZNS FOR TUE WITH UNUSUALLY STG FOR MAY CLSD LOW AND ITS ASSOCIATED SHRT WV WILL MOVE NR OR CLS TO OUR NRN ZNS. FTHR TO THE S THERE/S ENUF MSTR TO SUPPORT SELF-DESTRUCT SUNSHINE AS THE DAY WEARS ON. COOLER NGM MOS MAX TEMPS LOOK BETTER THAN AVN BASED ON FCSTD H8 TEMPS. WILL REISSUE THE SPS FOR MINOR TIDAL FLOODING. GOOD(?) NE FETCH PLUS NEW MOON CONSPIRING. WE WILL CONT SCA HEADLINES AS CRIT SHLD NOT BE MET UNTIL LATE TNGT FAR N AND ELSW MON. .PHI... DE...NONE. MD...NONE. NJ...NONE. PA...NONE. MARINE...NONE. TFG
In the hours before
Special weather statement, May 12, 5:18 PM EDT, 5 hours 30 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ016>026-PAZ067>071-130200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 518 PM EDT SUN MAY 12 2002 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING FOR THE FOLLOWING COUNTIES... IN EASTERN PENNSYLVANIA... CHESTER...MONTGOMERY...BUCKS...DELAWARE...PHILADELPHIA. IN DELAWARE...NEW CASTLE...KENT AND SUSSEX. IN SOUTHERN NEW JERSEY...BURLINGTON...OCEAN...CAMDEN...GLOUCESTER... ATLANTIC...SALEM...CUMBERLAND AMD CAPE MAY. IN NORTHEASTERN MARYLAND... CECIL...KENT...QUEEN ANNES...CAROLINE AND TALBOT. A LINE OF SHOWERS AND THUNDERSTORMS WITH STRONG TO DAMAGING WINDS WAS CURRENTLY MOVING RAPIDLY EASTWARD FROM BERKS COUNTY SOUTHWEST TO BALTIMORE. THE STRONGEST STORMS IN THIS LINE HAVE HAD A HISTORY OF PRODUCING DAMAGING WIND GUSTS ACROSS SOUTHERN PENNSYLVANIA. THIS LINE IS MOVING RAPIDLY EAST AT ABOUT 50 MPH SO BASED ON THE MOTION ALONE THIS LINE WILL PRODUCE STRONG GUSTY WINDS WITH THE STRONGER STORMS POSSIBLY CAUSING WIND DAMAGE. IF THIS LINE HOLDS TOGETHER...IT WILL GET TO PHILADELPHIA AND WILMINGTON BETWEEN 630 AND 700 PM AND TO ATLANTIC CITY BETWEEN 8 PM AND 9 PM. PERSONS WHO HAVE TRAVELING PLANS FOR MOTHERS DAY OR OTHERWISE ARE WELL ADVISED TO WAIT IN A STURDY STRUCTURE UNTIL THIS LINE PASSES THROUGH. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS WHICH CONTAIN DAMAGING WIND IN EXCESS OF 58 MPH AND HAIL 3/4 INCH OR GREATER IN DIAMETER...IN AND CLOSE TO THE WATCH AREA. HEAVY RAIN MAY ALSO ACCOMPANY ANY THUNDERSTORMS. TFG
Special weather statement, May 12, 8:00 PM EDT, 2 hours 48 minutes before
DEZ001-MDZ008-NJZ016>020-026-PAZ067>071-130200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 800 PM EDT SUN MAY 12 2002 ...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED IN THE GREATER PHILADELPHIA METROPOLITAN AREA. THE SQUALL LINE OF SEVERE THUNDERSTORMS HAS MOVED EAST OF THE REGION. THE LINE LEFT A SWATH OF WIND DAMAGE FROM CHESTER COUNTY EASTWARD THROUGH DELAWARE COUNTY...PHILADELPHIA COUNTY...GLOUCESTER COUNTY AND CAMDEN COUNTY. NUMEROUS TREES AND WIRES WERE REPORTED DOWN IN SPRING CITY/CHESTER COUNTY...GLOUCESTER TOWNSHIP/CAMDEN COUNTY AND AROUND WOODBURY/GLOUCESTER COUNTY. THE WATCH IS NO LONGER IN EFFECT IN THE FOLLOWING COUNTIES... IN EASTERN PENNSYLVANIA... CHESTER...MONTGOMERY...BUCKS...DELAWARE...PHILADELPHIA. IN DELAWARE...NEW CASTLE. IN SOUTHERN NEW JERSEY...BURLINGTON...OCEAN...CAMDEN...GLOUCESTER...AND SALEM. IN NORTHEASTERN MARYLAND... CECIL. TFG
Local storm report, May 12, 9:10 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
910 PM EDT SUN MAY 12 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
550 PM POMONA MD WIND DAMAGE
05/12/02 KENT WIRES DOWN ON
CHURCH
556 PM CHESTERTOWN MD WIND DAMAGE
05/12/02 KENT KENT SCHOOL CHURCH
BUILDING DAMAGED W
600 PM SPRING CITY PA WIND DAMAGE
05/12/02 CHESTER TREES DOWN
614 PM WEST VINCENT TWP PA WIND DAMAGE
05/12/02 CHESTER TREES DOWN
619 PM WEST CHESTER PA TSTM WIND GUST 51KT
05/12/02 CHESTER
625 PM RIDLEY PARK PA WIND DAMAGE
05/12/02 DELAWARE TREES AND WIRES DOWN
ALSO IN RIDLEY PK
AND MIDDLETOWN
639 PM PHILADELPHIA PA TSTM WIND GUST 51KT
05/12/02 PHILADELPHIA
650 PM SOMERDALE NJ TORNADO
05/12/02 CAMDEN POSSIBLE TORNADO
IN BARRINGTON. TREES/
WIRES DOWN FROM
GLOUCESTER TWP
TO CHERRY HILL TWP.
650 PM ALLOWAY NJ WIND DAMAGE
05/12/02 SALEM TREES DOWN ALSO
IN QUINTON. ROOF
OFF HOUSE IN
QUINTON
650 PM WASHINGTON TWP NJ WIND DAMAGE
05/12/02 GLOUCESTER EST GUST TO 60
MPH. TREES/WIRES
DOWN IN GREENWICH
WOODBURY AND
WENONAH
655 PM VINELAND NJ WIND DAMAGE
05/12/02 CUMBERLAND TREES AND
WIRES DOWN
655 PM MARLTON NJ WIND DAMAGE
05/12/02 BURLINGTON TREES AND
WIRES DOWN
IN EVESHAM AND
TABERNACLE
809 PM DOVER DE TSTM WIND GUST 74KT
05/12/02 KENT DE
855 PM VILLAS NJ TSTM WIND GUST 53KT
05/12/02 CAPE MAY
TFGLocal storm report, May 12, 9:41 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
910 PM EDT SUN MAY 12 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
550 PM POMONA MD WIND DAMAGE
05/12/02 KENT WIRES DOWN ON
CHURCH
556 PM CHESTERTOWN MD WIND DAMAGE
05/12/02 KENT KENT SCHOOL CHURCH
BUILDING DAMAGED W
600 PM SPRING CITY PA WIND DAMAGE
05/12/02 CHESTER TREES DOWN
614 PM WEST VINCENT TWP PA WIND DAMAGE
05/12/02 CHESTER TREES DOWN
619 PM WEST CHESTER PA TSTM WIND GUST 51KT
05/12/02 CHESTER
625 PM RIDLEY PARK PA WIND DAMAGE
05/12/02 DELAWARE TREES AND WIRES DOWN
ALSO IN RIDLEY PK
AND MIDDLETOWN
639 PM PHILADELPHIA PA TSTM WIND GUST 51KT
05/12/02 PHILADELPHIA
650 PM SOMERDALE NJ TORNADO
05/12/02 CAMDEN POSSIBLE TORNADO
IN BARRINGTON. TREES/
WIRES DOWN FROM
GLOUCESTER TWP
TO CHERRY HILL TWP.
650 PM ALLOWAY NJ WIND DAMAGE
05/12/02 SALEM TREES DOWN ALSO
IN QUINTON. ROOF
OFF HOUSE IN
QUINTON
650 PM WASHINGTON TWP NJ WIND DAMAGE
05/12/02 GLOUCESTER EST GUST TO 60
MPH. TREES/WIRES
DOWN IN GREENWICH
WOODBURY AND
WENONAH
655 PM VINELAND NJ WIND DAMAGE
05/12/02 CUMBERLAND TREES AND
WIRES DOWN
655 PM MARLTON NJ WIND DAMAGE
05/12/02 BURLINGTON TREES AND
WIRES DOWN
IN EVESHAM AND
TABERNACLE
809 PM DOVER DE TSTM WIND GUST 74KT
05/12/02 KENT DE
855 PM VILLAS NJ TSTM WIND GUST 53KT
05/12/02 CAPE MAY
TFGLocal storm report, May 12, 9:55 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT - UPDATE FOR SOMEDALE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
955 PM EDT SUN MAY 12 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
550 PM POMONA MD WIND DAMAGE
05/12/02 KENT WIRES DOWN ON
CHURCH
556 PM CHESTERTOWN MD WIND DAMAGE
05/12/02 KENT KENT SCHOOL CHURCH
BUILDING DAMAGED W
600 PM SPRING CITY PA WIND DAMAGE
05/12/02 CHESTER TREES DOWN
614 PM WEST VINCENT TWP PA WIND DAMAGE
05/12/02 CHESTER TREES DOWN
619 PM WEST CHESTER PA TSTM WIND GUST 51KT
05/12/02 CHESTER
625 PM RIDLEY PARK PA WIND DAMAGE
05/12/02 DELAWARE TREES AND WIRES DOWN
ALSO IN RIDLEY PK
AND MIDDLETOWN
639 PM PHILADELPHIA PA TSTM WIND GUST 51KT
05/12/02 PHILADELPHIA
650 PM SOMERDALE NJ SVR TSTM
05/12/02 CAMDEN WIND DAMAGE/TREES
WIRES DOWN FROM
GLOUCESTER TWP
TO CHERRY HILL TWP.
650 PM ALLOWAY NJ WIND DAMAGE
05/12/02 SALEM TREES DOWN ALSO
IN QUINTON. ROOF
OFF HOUSE IN
QUINTON
650 PM WASHINGTON TWP NJ WIND DAMAGE
05/12/02 GLOUCESTER EST GUST TO 60
MPH. TREES/WIRES
DOWN IN GREENWICH
WOODBURY AND
WENONAH
655 PM VINELAND NJ WIND DAMAGE
05/12/02 CUMBERLAND TREES AND
WIRES DOWN
655 PM MARLTON NJ WIND DAMAGE
05/12/02 BURLINGTON TREES AND
WIRES DOWN
IN EVESHAM AND
TABERNACLE
809 PM DOVER DE TSTM WIND GUST 74KT
05/12/02 KENT DE
855 PM VILLAS NJ TSTM WIND GUST 53KT
05/12/02 CAPE MAY
TFG/RNSSpecial weather statement, May 12, 10:23 PM EDT, 25 minutes before
DEZ002>004-MDZ012-015-019-020-NJZ021>025-130300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1023 PM EDT SUN MAY 12 2002 ...SEVERE THUNDERSTORM WATCH HAS EXPIRED... THE SEVERE THUNDERSTORM WATCH HAS EXPIRED FOR THE EASTERN MARYLAND SHORE...DELAWARE AND SOUTHERN NEW JERSEY. THE SQUALL LINE OF SEVERE THUNDERSTORMS HAS MOVED EAST OF THE REGION. THE WATCH HAS EXPIRED FOR THE FOLLOWING COUNTIES... IN DELAWARE...KENT AND SUSSEX COUNTIES. IN SOUTHERN NEW ATLANTIC...CAPE MAY AND CUMBERLAND. IN NORTHEASTERN MARYLAND... KENT...QUEEN ANNE/S...CAROLINE AND TALBOT. RNS
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 8:08 PM EDT | Special Marine Warning | PHI | 67 min | |
| May 12, 8:08 PM EDT | Special Marine Warning | PHI | 67 min | |
| May 12, 8:08 PM EDT | Special Marine Warning | PHI | 67 min | |
| May 12, 10:48 PM EDT | Special Marine Warning | PHI | 57 min | |
| May 12, 10:48 PM EDT | Special Marine Warning | PHI | 57 min | |
| May 13, 4:43 PM EDT | Severe Thunderstorm Warning | PHI | Cumberland, Salem | 47 min |
| May 13, 4:58 PM EDT | Tornado Warning | PHI | Salem | 32 min |
| May 13, 5:11 PM EDT | Severe Thunderstorm Warning | PHI | Gloucester | 34 min |
| May 13, 5:18 PM EDT | Severe Thunderstorm Warning | PHI | Camden | 37 min |
| May 13, 5:23 PM EDT | Tornado Warning | PHI | Camden, Gloucester | 22 min |
| May 13, 5:33 PM EDT | Severe Thunderstorm Warning | PHI | Burlington | 42 min |
| May 13, 5:34 PM EDT | Severe Thunderstorm Warning | PHI | Burlington | 41 min |
| May 13, 5:41 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic | 19 min |
| May 13, 5:53 PM EDT | Tornado Warning | PHI | Burlington, Ocean | 37 min |
| May 13, 5:58 PM EDT | Special Marine Warning | PHI | 92 min | |
| May 13, 2:18 PM EDT | Severe Thunderstorm Warning | PHI | Berks | 42 min |
| May 13, 2:41 PM EDT | Severe Thunderstorm Warning | PHI | Montgomery | 34 min |
| May 13, 3:02 PM EDT | Severe Thunderstorm Warning | PHI | Berks | 28 min |
| May 13, 3:08 PM EDT | Tornado Warning | PHI | Berks | 37 min |
| May 13, 3:08 PM EDT | Tornado Warning | PHI | Berks | 112 min |
| May 13, 3:21 PM EDT | Severe Thunderstorm Warning | PHI | Montgomery | 24 min |
| May 13, 3:25 PM EDT | Flash Flood Warning | PHI | Berks | 95 min |
| May 13, 4:40 PM EDT | Severe Thunderstorm Warning | PHI | Chester | 65 min |
| May 13, 4:57 PM EDT | Flash Flood Warning | PHI | Berks | 2 hr |
| May 13, 5:03 PM EDT | Severe Thunderstorm Warning | PHI | Montgomery | 42 min |
| May 13, 5:16 PM EDT | Severe Thunderstorm Warning | PHI | Bucks | 39 min |
| May 12, 8:07 PM EDT | Severe Thunderstorm Warning | PHI | Kent | 38 min |
| May 12, 10:44 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 16 min |
| May 13, 4:27 PM EDT | Tornado Warning | PHI | New Castle | 43 min |
Nearby
Special Marine Warnings in New Jersey, 2002Every special marine warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.